Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

June 1, 2015Taylor County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 1, 2015, 2:17 PM EDT for Taylor County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2015, 2:17 PM EDT (18:17 UTC)
Expired
Jun 1, 2015, 2:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Taylor County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WWUS82 KFFC 011817
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT MON JUN 1 2015
 
GAZ080-011845-
TAYLOR GA-
217 PM EDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TAYLOR COUNTY UNTIL 245 PM EDT...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUTLER...MOVING EAST AT 5 MPH.

HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 40 MPH ARE LIKELY WITH 
THIS STORM AS IT MOVES ACROSS NORTHERN TAYLOR COUNTY THROUGH 245 PM 
EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WESLEY CHURCH AND FICKLING MILL. 

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3258 8435 3267 8436 3271 8422 3268 8420
      3268 8416 3258 8409
TIME...MOT...LOC 1816Z 251DEG 5KT 3264 8428 

$$

DJN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:35 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 1, 1:35 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT MON JUN 1 2015

.PREV DISCUSSION... /ISSUED 311 AM EDT MON JUN 1 2015/

SHORT TERM /TODAY THROUGH TUESDAY/...
THE INFLUENCE OF AN UPPER TROUGH OVER THE LOWER TO MID MS VALLEY HAS INCREASED
MOISTURE AND INSTABILITY ACROSS THE AREA. THE UPPER SYSTEM DRIFTS TOWARD THE
CWA...CLOSING OFF AS IT DRIFTS ACROSS TN TONIGHT AND TUESDAY.
ABUNDANT MOISTURE AND DAYTIME INSTABILITY WILL CAUSE A FLAIR UP OF SHOWERS
AND STORMS THE NEXT TWO DAYS. POPS RUNNING 60-70% TODAY AND TONIGHT AND
50-70% FOR TUESDAY. SHOWER AND STORM POTENTIAL WILL MAXIMIZE IN THE AFTERNOON
AND EVENING WITH THE GREATEST INSTABILITY...ALONG WITH SHORT WAVE POTENTIAL
IN THE UPPER FLOW.

SPC HAS THE CWA IN A MARGINAL RISK AREA FOR SEVERE THUNDERSTORMS THE NEXT
2 DAYS WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL CAN
ALSO BE EXPECTED...AND SMALL HAIL WILL ALSO BE POSSIBLE FROM THE STRONGER
STORMS.

FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY BELOW NORMAL TODAY AND
TUESDAY. FORECAST LOW TEMPERATURES ARE RUNNING NEAR NORMAL
TONIGHT.

BDL

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BOTH THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE LONG
TERM SOLUTION. BOTH MODELS FILL THE UPPER LOW OVER TENNESSEE BUT
KEEPS THE H5 TROUGH NEARLY STATIONARY THROUGH FRIDAY. BY SATURDAY
THE AXIS OF THE TROUGH WILL GET A SLIGHT PUSH EASTWARD AS A SHORT
WAVE ROUNDS THE TOP OF THE H5 RIDGE OVER THE WESTERN HIGH PLAINS
AND MOVES SOUTHEASTWARD INTO THE TENNESSEE VALLEY. THIS WILL KEEP
THE RISK OF SHOWERS AND THUNDERSTORMS OVER THE CWA EACH DAY IN THE
LONG TERM. NO BIG CHANGE OF AIR MASS AND THEREFORE THERE WILL BE
VERY LITTLE IN DAY TO DAY CHANGES OF MAX TEMPS AND MIN TEMPS
THROUGH NEXT WEEKEND.

17

&&

.AVIATION...
18Z UPDATE...

VFR CONDITIONS ARE EXPECTED TO PREDOMINATE OUTSIDE OF CONVECTION
THROUGH 06Z. SOME LINGERING PATCHES OF MVFR CEILINGS ARE EXPECTED
FOR THE NEXT HOUR OR TWO. MIXTURE OF MVFR AND IFR CONDITIONS WILL
DEVELOP BETWEEN 06Z AND 09Z...CONTINUING THROUGH 14-16Z. SCATTERED
CONVECTION STARTING TO DEVELOP CURRENTLY...WILL BECOME MORE
WIDESPREAD BY 20Z AND CONTINUE THROUGH 03Z BEFORE DIMINISHING TO
ISOLATED BY 06Z. SOUTHEAST TO SOUTHWEST WINDS EXPECTED...4-8KT
THROUGH 00Z BEFORE DIMINISHING TO 5KT OR LESS.

//ATL CONFIDENCE...18Z UPDATE...

MEDIUM CONFIDENCE ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  65  82  64 /  60  60  60  50
ATLANTA         81  66  81  66 /  60  60  60  30
BLAIRSVILLE     75  59  75  60 /  70  60  60  40
CARTERSVILLE    80  62  80  63 /  60  60  50  30
COLUMBUS        85  66  84  67 /  60  60  60  40
GAINESVILLE     79  64  79  64 /  60  60  60  50
MACON           87  65  84  65 /  60  60  70  50
ROME            80  63  81  62 /  60  60  50  30
PEACHTREE CITY  82  64  82  63 /  60  60  60  30
VIDALIA         90  69  83  69 /  60  60  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....17
AVIATION...BDL
Hazardous weather outlook, Jun 1, 1:14 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 PM EDT MON JUN 1 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
114 PM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS... LOCALLY HEAVY RAIN... FREQUENT CLOUD TO GROUND
LIGHTNING AND SMALL TO LARGE HAIL.

DISCUSSION...
INCREASING MOISTURE AND INSTABILITY AHEAD OF AN UPPER LEVEL
DISTURBANCE WILL RESULT IN SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS AGAIN TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA
TODAY...AND MAINLY BETWEEN THE HOURS OF 2 PM AND 11 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED SEVERE STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING
AS THE SAME AREA OF LOW PRESSURE MOVES INTO EASTERN TENNESSEE.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...HAIL
AND LOCALLY HEAVY RAIN WHICH COULD PRODUCE MINOR FLOODING.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN
THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 1, 11:45 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 SE ROCKMART           33.97N  85.01W
05/31/2015  E1.00 INCH       POLK               GA   PUBLIC

            GAS STATION 2.75 MILES SE OF ROCKMART REPORTED UP TO
            QUARTER SIZED HAIL AROUND 6 PM ON SUNDAY... 5 31 2015.

&&

EVENT NUMBER FFC1500319

DD
Local storm report, Jun 1, 12:46 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             3 N BUFORD              34.16N  84.00W
05/31/2015  E0.75 INCH       HALL               GA   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED PENHY SIZE HAIL ABOUR 3
            MILES NORTH OF BUFORD... GA.

&&

EVENT NUMBER FFC1500320

DD
Special weather statement, Jun 1, 1:43 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT MON JUN 1 2015

GAZ061-011815-
HANCOCK GA-
143 PM EDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HANCOCK COUNTY UNTIL 215 PM EDT...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SPARTA...MOVING NORTHEAST AT 15 MPH.

HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 40 MPH ARE LIKELY WITH
THIS STORM AS THIS STORM MOVES ACROSS HANCOCK COUNTY THROUGH 215 PM
EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
SPARTA...SPRINGFIELD...CULVERTON...POWELTON...SHOULDERBONE AND
MAYFIELD.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3323 8279 3317 8303 3333 8312 3344 8291
      3344 8287 3343 8285 3343 8283 3339 8283
      3337 8282 3336 8280 3332 8280 3331 8278
      3324 8278
TIME...MOT...LOC 1742Z 244DEG 14KT 3329 8299

DJN
Special weather statement, Jun 1, 2:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT MON JUN 1 2015

GAZ080-011845-
TAYLOR GA-
217 PM EDT MON JUN 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TAYLOR COUNTY UNTIL 245 PM EDT...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUTLER...MOVING EAST AT 5 MPH.

HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 40 MPH ARE LIKELY WITH
THIS STORM AS IT MOVES ACROSS NORTHERN TAYLOR COUNTY THROUGH 245 PM
EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WESLEY CHURCH AND FICKLING MILL.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3258 8435 3267 8436 3271 8422 3268 8420
      3268 8416 3258 8409
TIME...MOT...LOC 1816Z 251DEG 5KT 3264 8428

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:05 PM EDTSpecial Weather StatementFFCCarroll, Clayton, Coweta, Fayette, Henry, Spalding25 min
May 31, 8:11 PM EDTSpecial Weather StatementFFCBaldwin, Hancock49 min
May 31, 8:28 PM EDTSpecial Weather StatementFFCCoweta62 min
May 31, 8:48 PM EDTSpecial Weather StatementFFCDade, Walker42 min
May 31, 9:31 PM EDTSpecial Weather StatementFFCCoweta59 min
Jun 1, 1:43 PM EDTSpecial Weather StatementFFCHancock32 min
Jun 1, 2:29 PM EDTSpecial Weather StatementFFCHancock46 min
Jun 1, 3:45 PM EDTSpecial Weather StatementFFCJefferson30 min
Jun 1, 3:50 PM EDTSpecial Weather StatementFFCBarrow25 min
Jun 1, 4:43 PM EDTSpecial Weather StatementFFCJefferson32 min
Jun 1, 5:01 PM EDTSpecial Weather StatementFFCMorgan29 min
Jun 1, 5:19 PM EDTSpecial Weather StatementFFCTreutlen26 min
Jun 1, 5:24 PM EDTSpecial Weather StatementFFCMadison36 min
Jun 1, 5:28 PM EDTSpecial Weather StatementFFCGwinnett32 min
Jun 1, 5:35 PM EDTSpecial Weather StatementFFCJefferson25 min
Jun 1, 5:58 PM EDTSpecial Weather StatementFFCJefferson32 min
Jun 1, 6:17 PM EDTSpecial Weather StatementFFCWilkes28 min
Jun 1, 6:49 PM EDTSpecial Weather StatementFFCGlascock, Warren26 min
Jun 1, 7:00 PM EDTSpecial Weather StatementFFCCobb30 min
Jun 1, 7:04 PM EDTSpecial Weather StatementFFCMurray26 min
Jun 1, 7:26 PM EDTSpecial Weather StatementFFCWhite34 min
Jun 1, 7:30 PM EDTSpecial Weather StatementFFCFannin, Gilmer30 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.